Alert archive / Pennsylvania / Flash Flood Warnings in 1996
Flash Flood Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jan 19, 1996, 12:46 PM EST for Lackawanna County, Luzerne County, Wyoming County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 1996, 12:46 PM EST (17:46 UTC)
- Expired
- Jan 19, 1996, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Lackawanna County, PA, Luzerne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 92 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALB), launched 12:00Z, 5.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 518 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 191747 FFWBGM PAC069-079-103-127-131-192300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1246 PM EST FRI JAN 19 1996 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION...S... IN NORTHEAST PENNSYLVANIA ...LACKAWANNA COUNTY...LUZERNE COUNTY...PIKE COUNTY ...WAYNE COUNTY...WYOMING COUNTY ...SERIOUS FLOODING WILL CONTINUE THROUGH THIS AFTERNOON... AN AREA OF HEAVY RAIN WILL MOVE ACROSS NORTHEAST PENNSYLVANIA THIS AFTERNOON. RAINFALL RATES OF ONE-HALF INCH PER HOUR CAN BE EXPECTED THROUGH 400 PM...WITH ADDITIONAL TOTALS OF ONE TO ONE AND ONE-HALF /1.00-1.50/ INCHES OF RAIN EXPECTED BETWEEN 1230 AND 400 PM. THIS HEAVY RAIN WILL RESULT IN MORE WIDESPREAD FLOODING...AND WILL MAKE ONGOING FLOODING MUCH MORE SERIOS. SEVERAL STREAMS AND CREEKS ARE AT OR ABOVE BANKFULL. SEVERAL REPORTS OF FLOODED AND WASHED OUT ROADWAYS AND MUDSLIDES HAVE BEEN RECEIVED...ESPECIALLY ACROSS WYOMING COUNTY. BRADFORD COUNTY HAS DECLARED A STATE OF EMERGENCY WITH PORTIONS OF THE COUNTY CUT OFF AND EVACUATION CENTERS OPEN. COLDER AIR WILL MOVE INTO THE REGION LATER THIS AFTERNOON...CHANGING THE RAIN BRIEFLY TO SLEET OR FREEZING RAIN...THEN TO SNOW. HEAVY SNOW IS OCCURRING ACROSS WESTERN SECTIONS OF NEW YORK PENNSYLVANIA AND THE FALLI TEMPERATUES ARE CAUSING STANDING WATER TO FREEZE ON ROADWAYS. ROADS WILL BECOME VERY SLIPPERY WITH SEVERAL INCHES OF SNOW ACCUMULATION LATE THIS AFTERNOON AND THIS EVENING. THIS IS AN EXTREMELY DANGEROUS SITUATION. BE PREPARED TO TAKE NECESSARY STEPS TO PROTECT LIFE AND PROPERTY...ESPECIALLY IF YOU LIVE IN FLOOD PRONE AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. WALDSTREICHER &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jan 19, 9:45 AM EST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 19, 9:45 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 945 AM EST FRI JAN 19 1996 UPDATED TIMING AND FOR WARNINGS...OTRW...NO CHGS. COORD BUF/PHL. .BGM...FLOOD WARNING AND HIGH WIND WARNING ALL NY ZONES LAKE SNOW OUTLOOK 11 AM FRI TO 7 PM FRI...N. 7 PM FRI TO 7 AM SAT...N/F...LES DEVELOPING AT END OF PERIOD INTO SAT 7 AM SAT TO 7 PM SAT...N...WINDS COME AROUND TO SW. MORFORD
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 12:33 PM EST | Severe Thunderstorm Warning | BGM | Pike, Wayne | 42 min |
| Jan 19, 12:46 PM EST | Flash Flood Warning | BGM | Pike, Wayne | 5 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.